Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 33, NWS Paducah, KY

April 3, 2015Union County, Kentucky

NWS Paducah, KY issued this river flood warning at Apr 3, 2015, 11:08 AM CDT for Union County, Kentucky. It took effect at Apr 5, 2015, 6:00 PM CDT. It was in force for 22 days.

The area

The counties it named.

The facts

Issued
Apr 3, 2015, 11:08 AM CDT (16:08 UTC)
In effect from
Apr 5, 2015, 6:00 PM CDT
Expired
Apr 27, 2015, 8:36 AM CDT
In force
22 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Union County, KY

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at J.T. Myers Lock and Dam (UNWK2). The gauge peaked at 44.00 ft at Apr 21, 2015, 10:00 AM CDT.

actionminormoderate30405004/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/2504/2604/2704/28
Action stage
33 ft
Minor stage
37 ft
Moderate stage
49 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03322420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:33 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 3, 6:33 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
633 AM CDT FRI APR 3 2015

.UPDATE...
ISSUED AT 633 AM CDT FRI APR 3 2015

UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 305 AM CDT FRI APR 3 2015

AT THE TIME OF THIS WRITING A QUASI-STATIONARY NE-SW ORIENTED
FRONTAL BOUNDARY LAY JUST TO THE NORTH AND WEST OF OUR CWA AND
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE NOTED OVER THE NORTHERN
AND WESTERN SECTIONS OF OUR CWA. A FEW OF THESE STORMS WERE
PRODUCING NEAR SEVERE TO SEVERE HAIL AND HEAVY RAINFALL.

LATER THIS MORNING A SURFACE LOW IS FORECAST TO DEVELOP ON THE
FRONTAL BOUNDARY TO OUR SOUTHWEST...THEN TRACK NORTHEAST ACROSS
OUR CWA PULLING A COLD FRONT ACROSS THE AREA FROM LATE THIS
MORNING THROUGH MID AFTERNOON. AS A RESULT...THE CONVECTION SHOULD
SAG SLOWLY SOUTHEAST ACROSS OUR CWA TODAY. FOR THE SAKE OF TIME
AND WITHOUT GOING INTO TOO MUCH DETAIL...A NUMBER OF SEVERE
PARAMETERS WILL COME TOGETHER OVER OUR CWA WITH THE APPROACH AND
PASSAGE OF THE SURFACE LOW AND ATTENDANT COLD FRONT. CONSEQUENTLY
TODAY THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR OUR ENTIRE CWA
AND AN ENHANCED RISK FOR SEVERE STORMS MAINLY ALONG AND SOUTHEAST
OF THE OHIO RIVER. PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES. THE SEVERE THREAT SHOULD DIMINISH FROM
WEST TO EAST STARTING LATE THIS MORNING AND ENDING AROUND MID
AFTERNOON OVER OUR SOUTHEAST COUNTIES.

IN THE WAKE OF THIS SYSTEM HIGH PRESSURE WILL KEEP THE REGION DRY
WITH NEAR NORMAL TEMPERATURES FROM LATE THIS EVENING THROUGH
SUNDAY. PRECIPITATION CHANCES RETURN TO THE REGION SUNDAY NIGHT AS
MOIST SOUTHERLY FLOW AROUND THE BACK SIDE OF THE SURFACE HIGH
INTERACTS WITH WEAK IMPULSES ALOFT.

WITH HEAVY RAIN BEING REPORTED AND MINOR FLOODING ISSUES HERE AND
THERE...AND WITH MORE HEAVY RAIN EXPECTED THROUGH THE DAY...WILL
KEEP THE FLOOD WATCH INTACT.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 305 AM CDT FRI APR 3 2015

AN ACTIVE WEATHER PATTERN IS SHAPING UP NEXT WEEK. LONG RANGE MODEL
GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT ACTIVE QUASI-ZONAL WEST
SOUTHWEST FLOW WILL PERSIST THROUGH THE GREATER PART OF THE WEEK. AT
THE SURFACE...AN AREA OF LOW PRESSURE IS FORECAST TO SET UP OVER THE
CENTRAL PLAINS. A SERIES OF MID LEVEL PERTURBATIONS WILL ACT UPON A
WARM MOIST SOUTHERLY FLOW OF AIR IN ADVANCE OF THE LOW TO KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MUCH OF
THE PERIOD. FINER DETAILS ARE LESS CERTAIN AT THIS POINT GIVEN MODEL
VARIATIONS IN TIMING AND PLACEMENT OF SYNOPTIC FEATURES.

BY LATE WEEK...THE LOW WILL MOVE EAST FROM THE CENTRAL PLAINS AND
DRAG A COLD FRONT ACROSS THE FORECAST AREA. THIS WILL EVENTUALLY
SWEEP ALL THE ACTIVITY EAST OF THE AREA...BUT IT MAY NOT BE UNTIL
THE WEEKEND UNTIL DRY WEATHER RETURNS. TEMPERATURES THROUGH THE
PERIOD WILL BE UNSEASONABLY WARM. HIGHS WILL GENERALLY RANGE THROUGH
THE 70S...WITH LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION...
ISSUED AT 633 AM CDT FRI APR 3 2015

IFR/VFR CONDITIONS ALONG WITH SHRA/TSRA SHOULD BEGIN TO DIMINISH
FROM THE WEST AROUND MIDDAY WITH THE PASSAGE OF A COLD FRONT.
SOUTH SOUTHWEST WINDS AOB 10 KNOTS WILL INCREASE UP TO 15-20 KNOTS
WITH GUSTS UP TO 25-30 KNOTS THIS MORNING AND VEER AROUND TO
NORTHWEST STARTING AROUND MIDDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH THROUGH THIS EVENING FOR ILZ075>078-080>094.

MO...FLOOD WATCH THROUGH THIS EVENING FOR MOZ076-086-087-100-107>112-
     114.

IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ081-082-085>088.

KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ001>022.

&&

SHORT TERM/AVIATION/FIRE WX...JP
LONG TERM...RJP
Hazardous weather outlook, Apr 3, 3:25 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CDT FRI APR 3 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-040830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 AM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TODAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND TORNADOES BEING THE PRIMARY THREATS. THE SEVERE WEATHER
THREAT SHOULD DIMINISH FROM THE WEST STARTING LATE THIS MORNING
WITH THE THREAT CLEARING THE SOUTHEAST PORTIONS OF THE OUTLOOK
AREA AROUND MID AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO
PRODUCE LOCALLY HEAVY RAINFALL AS WELL. A FLOOD WATCH IS IN
EFFECT UNTIL 7 PM FOR THE ENTIRE OUTLOOK AREA. SEE FLOOD WATCH FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY PERIOD FROM SUNDAY
NIGHT THROUGH THE END OF THE PERIOD. NO WIDESPREAD SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

JP

In the hours before

Local storm report, Apr 3, 9:10 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     10 S LA CENTER          36.93N 88.97W
04/03/2015                   BALLARD            KY   DEPT OF HIGHWAYS

            COUPLE OF TREES DOWN IN THE COUNTY ONE BEING AN 18 INCH
            DIAMETER TREE 10 MILES SOUTH OF LA CENTER.

&&

SP
Local storm report, Apr 3, 9:33 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     CALVERT CITY            37.03N 88.35W
04/03/2015                   MARSHALL           KY   PUBLIC

            A COUPLE TREES UPROOTED IN CALVERT CITY INCLUDING AN
            APPROXIMATELY 2 FOOT IN DIAMETER TREE. NUMEROUS LIMBS
            DOWN.

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:01 AM CDTAreal Flood AdvisoryPAHCrittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more3 hr
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle31 min
Apr 3, 8:32 AM CDTSevere Thunderstorm WarningPAHCarlisle, Graves28 min
Apr 3, 8:49 AM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall26 min
Apr 3, 10:52 AM CDTRiver Flood WarningPAHMuhlenberg8 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHDaviess, Henderson21 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHHenderson, Union22 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHCrittenden, Union26 days
Apr 3, 12:50 PM CDTSevere Thunderstorm WarningPAHHenderson, Union25 min
Apr 3, 3:32 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken28 min
Apr 2, 7:31 PM CDTSpecial Weather StatementPAHWayne29 min
Apr 3, 12:25 AM CDTAreal Flood AdvisoryPAHFranklin, Gallatin, Hamilton, Jackson, Saline, White and 1 more3 hr
Apr 3, 12:43 AM CDTSpecial Weather StatementPAHFranklin32 min
Apr 3, 1:04 AM CDTSevere Thunderstorm WarningPAHJackson, Williamson26 min
Apr 3, 2:31 AM CDTSevere Thunderstorm WarningPAHGallatin, Saline29 min
Apr 3, 10:13 AM CDTRiver Flood WarningPAHGallatin, Wabash, White7 days
Apr 3, 11:19 AM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union41 min
Apr 3, 11:51 AM CDTSevere Thunderstorm WarningPAHGallatin, Pope, Saline24 min
Apr 3, 11:58 AM CDTSevere Thunderstorm WarningPAHJohnson, Pope, Saline28 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningPAHCarter, Ripley40 min
Apr 3, 5:58 AM CDTSevere Thunderstorm WarningPAHButler, Wayne21 min

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.